Alert archive / North Carolina / Wind Advisories in 2018
Wind Advisory 1, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Jan 23, 2018, 12:05 PM EST for 24 counties in North Carolina. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2018, 12:05 PM EST (17:05 UTC)
- Expired
- Jan 23, 2018, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Raleigh, NC
All 24 counties
Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.8
The text
As transmitted.
905 WWUS72 KRAH 231705 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1205 PM EST Tue Jan 23 2018 ...Strong, locally damaging wind gusts expected this afternoon across most of central North Carolina... .Strong gusty westerly winds immediately behind a cold front will gusts as high as 45 mph this afternoon. Winds of this magnitude will down trees and powerlines, resulting in a few power outages. NCZ007>011-021>028-038>043-073>077-232300- /O.NEW.KRAH.WI.Y.0001.180123T1705Z-180123T2300Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, Wilson, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, and Lillington 1205 PM EST Tue Jan 23 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... The National Weather Service in Raleigh has issued a Wind Advisory, which is in effect until 6 PM EST this evening. * WINDS...Southwest 15 to 20 mph with gusts up to 45 mph. * TIMING...through this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs and a few trees will be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 to 40 mph or wind gusts of 40 to 55 mph are expected. Winds of this magnitude are capable of knocking down old or weakened trees and can make driving difficult, especially for high profile vehicles. && $$
2 follow-up statements
789 WWUS72 KRAH 232027 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 327 PM EST Tue Jan 23 2018 ...Strong gusty winds subsiding across the Piedmont but will persist across the northern coastal plain through late afternoon... .Strong gusty westerly winds immediately behind a cold front will gusts as high as 40 to 45 mph late this afternoon, primarily north and east of Raleigh. Winds of this magnitude will down trees and powerlines, resulting in a few power outages. NCZ007-021>024-038>040-073>077-232130- /O.CAN.KRAH.WI.Y.0001.000000T0000Z-180123T2300Z/ Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham- Stanly-Montgomery-Moore-Lee-Harnett- Including the cities of Bushy Fork, Concord, Roxboro, Surl, Pfafftown, Stanleyville, Winston-Salem, Greensboro, Lake Townsend, High Point, Burlington, Graham, Chapel Hill, Carrboro, Lexington, Thomasville, Asheboro, Ulah, Archdale, Trinity, Hasty, Siler City, Bynum, Moncure, Pittsboro, Albemarle, Plyler, Troy, Biscoe, Mount Gilead, Pekin, Badin Lake, Eldorado, Southern Pines, Pinehurst, Aberdeen, Eagle Springs, Seven Lakes, Cumnock, Gum Springs, Sanford, Tramway, Dunn, Anderson Creek, Timberlake, Duncan, Erwin, Angier, and Lillington 327 PM EST Tue Jan 23 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Raleigh has cancelled the Wind Advisory. Surface wind gusts have subsided to generally less than 30 mph. Thus, the wind advisory has been lifted. $$ NCZ008>011-025>028-041>043-232300- /O.CON.KRAH.WI.Y.0001.000000T0000Z-180123T2300Z/ Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Wake-Johnston-Wilson- Including the cities of Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, and Wilson 327 PM EST Tue Jan 23 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...West 15 to 20 mph with gusts up to 45 mph. * TIMING...through late this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 to 40 mph or wind gusts of 40 to 55 mph are expected. Winds of this magnitude are capable of knocking down old or weakened trees and can make driving difficult, especially for high profile vehicles. && $$
172 WWUS72 KRAH 232258 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 558 PM EST Tue Jan 23 2018 ...Strong gusty winds continue to subside across the area early this evening... .Gusty westerly winds behind the passage of the cold frontal boundary continue to subside, with gusts generally 30 MPH or lower as of the 6pm Observations. The wind advisory has been allowed to expire. Increased winds speeds, and potentially a few additional power outages may continue into the early part of the overnight hours. NCZ008>011-025>028-041>043-240000- /O.EXP.KRAH.WI.Y.0001.000000T0000Z-180123T2300Z/ Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Wake-Johnston-Wilson- Including the cities of Oxford, Butner, Creedmoor, Dabney, Henderson, Norlina, Wise, Afton, Warrenton, Lake Gaston, Roanoke Rapids, Bethesda, Durham, Research Triangle, Pilot, Ingleside, Louisburg, Franklinton, Nashville, Aventon, Red Oak, Sharpsburg, Spring Hope, Rocky Mount, Raleigh, Cary, Smithfield, Clayton, Flowers, Selma, Benson, Coats Crossroads, New Hope, and Wilson 558 PM EST Tue Jan 23 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... The National Weather Service in Raleigh has allowed the Wind Advisory to expire. Surface wind gusts have subsided to generally less than 30 miles per hour across these areas. Additional wind gusts will be possible into the early part of the overnight hours, but the threat for damaging winds will continue to decrease rapidly after dark. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Jan 23, 11:40 AM EST, 25 minutes earlier.
Area forecast discussion, Jan 23, 11:40 AM EST, 25 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1140 AM EST Tue Jan 23 2018 .SYNOPSIS... A cold front will exit central NC early this afternoon. An area of high pressure and attendant seasonably cool air mass will build into and settle over the region Wednesday and Thursday. && .NEAR TERM /THIS AFTERNOON/... As of 1140 AM Tuesday... have made adjustments to the hourly temperatures based on observed trend and expectation of warming prior to the passage of the 850mb trough. Appears that most of central NC will reach the 70 degree plateau with lower 70s probable over the eastern half of central NC. still expect strong gusty winds through early afternoon. Have seen a few reports of gusts close to 40 mph. 1040 AM discussion... Any adjustment to the near term forecast was to dwindle the PoP chances across the east and increase the sfc wind gusts through early afternoon. Scattered-numerous showers exiting the northern coastal plain at 15Z along a pre-frontal trough. Based on sfc dewpoints and wind field, the sfc cold front is just entering the western Piedmont. At the initial onset of the clearing, strong gusty winds are occurring. Recorded wind gusts between 40 and 45 mph have occurred in the Triad region. This is supported by the 12Z GSO sounding which depicts 35- 40kts just off the sfc. Expect this batch of strong gusty winds to traverse east through the rest of the morning, reaching the coastal plain counties early this afternoon. Modest convergence along the sfc front will likely produce a band of low topped showers over the east half of central NC through 18Z. SW sfc flow behind the sfc front will advect a drier more stable air mass as dewpoints drop into the 40s across the coastal plain and 30s in the Piedmont. The passage of the 850mb trough will not occur until late in the afternoon. The late initiation of the cold air advection will allow temperatures across the region to soar into the upper 60s and lower 70s, with mid 70s a good possibility over the southern coastal plain and Sandhills. && .SHORT TERM /TONIGHT/... As of 410 AM Tuesday... Mostly CAA-driven lows, though with brief radiational cooling potential over the wrn Piedmont, are expected to dip into the lwr to mid 30s for most. Skies will be mainly clear, aside from srn stream upr jet-induced cirrus that will nose nwd across SC, and into at least srn NC, after midnight. && .LONG TERM /WEDNESDAY THROUGH TUESDAY/... As of 145 AM Tuesday... Wednesday through Saturday: Expect dry weather through Saturday. An upper level shortwave and a reinforcing dry cold frontal passage is expected Wednesday night/Thursday. Surface high pressure is expected to build into the area in the wake of the secondary cold front and remain over the area into Saturday. Meanwhile, the upper level ridge will move eastward over the Carolinas through Friday night. Highs will be generally in the upper 40s north to mid 50s south through Wednesday and Thursday, with moderation beginning Friday. Lows in the upper 20s to low 30s Wednesday and Thursday nights, increasing Friday night. Saturday Night through Tuesday: Another upper level trough and surface cold front will develop over the Midwest and progress eastward toward the Mid-Atlantic over the weekend. As southwesterly flow increases, so will the warm, moist advection into the region. As a result, cloud cover and chances for precipitation will increase late Saturday into Sunday as the cold front approaches. Some differences in the evolution of the upper level trough and the timing and duration of convection as it moves into/through Central NC have developed between the medium-range models. The ECMWF is more amplified, slower, and wetter than the GFS. As a result of the latest forecast cycle model differences, confidence in the timing of the front and convection associated with it is low. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... As of 700 AM Tuesday... Generally MVFR ceilings, with pockets of IFR ones, and MVFR visibility restrictions in showers, will become VFR with the passage of a lead cold front from west to east between 12-14Z at wrn sites and 16-17Z at ern ones. A strong swly low level jet (llj), on the order of 40-50 kts as low as 1500-2000 ft, with progressively stronger winds above that level, will continue to migrate newd across e-cntl and nern NC this morning. The presence of this feature will support the continued newd development and maintenance of the aforementioned ceilings and convection. Since the axis of this llj is departing, low level wind shear should be ending in the next hour or so at RDU/RWI/FAY, if it has not already. The passage of the aforementioned cold front will result first in the redevelopment of scattered to numerous showers along it, then behind it with abrupt clearing, with a veering of surface winds to swly and a similarly abrupt increase into the 15-25 kt range (sustained), with gusts up to 30-35 kts for several hours immediately following the frontal passage. These winds will then lessen and continue to veer to wly or nwly later this afternoon and evening. Outlook: MVFR ceilings will be possible Sat, with showers Sat night, ahead of, and in association with, a weekend frontal system. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...MWS LONG TERM...KC AVIATION...MWS
Hazardous weather outlook, Jan 23, 7:55 AM EST, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 755 AM EST Tue Jan 23 2018 NCZ011-028-241300- Halifax-Edgecombe- 755 AM EST Tue Jan 23 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Heavy showers and isolated thunderstorms will be capable of producing locally strong to damaging wind gusts of 40 to 50 mph, mainly before 10 AM. While the threat is low, an isolated tornado will also be possible. Strong southwesterly winds will then gust more frequently with the passage of a cold front, strongest between 30 and 40 mph, from 11 AM to 5 PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>010-021>027-038>043-073>078-083>086-088-089-241300- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake-Johnston-Wilson- Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland- Hoke-Cumberland-Sampson- 755 AM EST Tue Jan 23 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. The passage of a cold front will promote clearing and the development of a breezy southwesterly wind that will gust between 30 and 40 mph today, strongest between 9 AM and 4 PM. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 23, 6:50 AM EST, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
650 AM EST TUE JAN 23 2018
NCZ042-043-078-231230-
Johnston NC-Wayne NC-Wilson NC-
650 AM EST TUE JAN 23 2018
...A HEAVY RAIN SHOWER WILL AFFECT NORTH CENTRAL WAYNE...SOUTHEASTERN
JOHNSTON AND WILSON COUNTIES UNTIL 730 AM EST...
At 648 AM EST, Doppler radar was tracking a heavy rain shower near
Benson, or 10 miles southwest of Smithfield, moving northeast at 60
mph.
Wind gusts up to 45 mph will be possible with this storm.
Locations impacted include...
Smithfield, Wilson, Elm City, Fremont, Micro, Selma, Sharpsburg, Four
Oaks, Pine Level and Kenly.
Morning commuters should be alert for brief torrential rain along
with reduced visibility with this heavy rain.
LAT...LON 3532 7831 3545 7846 3579 7804 3584 7790
3585 7787 3584 7785 3587 7783 3582 7775
3574 7772 3572 7771
TIME...MOT...LOC 1148Z 228DEG 62KT 3537 7843
13Special weather statement, Jan 23, 7:08 AM EST, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Raleigh NC
708 AM EST TUE JAN 23 2018
NCZ026-027-041-231245-
Nash NC-Franklin NC-Wake NC-
708 AM EST TUE JAN 23 2018
...HEAVY RAIN SHOWERS WILL AFFECT NORTHERN NASH...EAST CENTRAL WAKE
AND CENTRAL FRANKLIN COUNTIES UNTIL 745 AM EST...
At 705 AM EST, Doppler radar was tracking ragged line of heavy rain
showers over eastern Wake county near Zebulon stretching northeast
across Bunn, moving northeast at 60 mph.
Wind gusts up to 40 mph will be possible with these showers, along
with brief torrential rain. Drivers should be alert for reduced
visibility associated with heavier rain.
Locations impacted include...
Zebulon, Bunn, Wendell, Red Oak, Spring Hope, Castalia, Pilot and
Aventon.
LAT...LON 3621 7801 3618 7798 3619 7797 3618 7795
3619 7794 3619 7792 3617 7792 3616 7790
3614 7789 3614 7781 3615 7780 3614 7778
3616 7775 3613 7772 3615 7771 3615 7770
3613 7771 3578 7838 3587 7848 3621 7806
TIME...MOT...LOC 1205Z 227DEG 51KT 3586 7834
13Special weather statement, Jan 23, 7:26 AM EST, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Raleigh NC
726 AM EST TUE JAN 23 2018
NCZ011-027-028-231315-
Edgecombe NC-Nash NC-Halifax NC-
726 AM EST TUE JAN 23 2018
...A HEAVY SHOWER WILL MOVE RAPIDLY NORTHEAST INTO EAST CENTRAL
NASH...NORTHWESTERN EDGECOMBE AND SOUTHEASTERN HALIFAX COUNTIES
THROUGH 815 AM EST...
At 724 AM EST, Doppler radar was tracking a strong and long-lived
shower near Rocky Mount, moving northeast at 60 mph.
Wind gusts up to 40 mph will be possible with this shower as
well as brief torrential rain.
Locations impacted include...
Rocky Mount, Scotland Neck, Sharpsburg, Whitakers, Leggett,
Battleboro, Tar River Reservoir, Tillery and Kingsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3583 7775 3587 7783 3584 7785 3589 7791
3631 7751 3632 7744 3629 7741 3626 7741
3624 7738 3621 7738 3619 7735 3619 7733
3617 7731 3617 7729 3616 7727
TIME...MOT...LOC 1224Z 224DEG 61KT 3589 7780
13Special weather statement, Jan 23, 7:32 AM EST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Raleigh NC
732 AM EST TUE JAN 23 2018
NCZ010-011-026-027-231315-
Nash NC-Franklin NC-Warren NC-Halifax NC-
732 AM EST TUE JAN 23 2018
...A RAGGED LINE OF HEAVY RAIN SHOWERS WILL AFFECT EASTERN
WARREN...NORTH CENTRAL NASH...NORTHWESTERN HALIFAX AND NORTHEASTERN
FRANKLIN COUNTIES UNTIL 815 AM EST...
At 730 AM EST, Doppler radar was tracking heavy rain showers across
the area, which were moving northeast at 60 mph.
Wind gusts up to 40 mph will be possible with these showers, along
with brief torrential rain. Drivers should be alert for reduced
visibility in heavy rain.
Locations impacted include...
Roanoke Rapids, Louisburg, Littleton, Weldon, Castalia, Centerville,
Medoc Mountain State Park, Aventon, Lake Gaston and Arcola.
LAT...LON 3651 7790 3650 7782 3648 7776 3649 7773
3648 7768 3648 7765 3644 7762 3643 7759
3642 7759 3642 7756 3641 7755 3637 7755
3634 7758 3600 7817 3613 7833 3655 7790
TIME...MOT...LOC 1230Z 225DEG 50KT 3612 7821
13Special weather statement, Jan 23, 9:54 AM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 954 AM EST Tue Jan 23 2018 NCZ007>010-021>026-038>041-073>077-083>086-088-231700- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- INCLUDING THE CITIES OF BUSHY FORK, CONCORD, ROXBORO, SURL, OXFORD, BUTNER, CREEDMOOR, DABNEY, HENDERSON, NORLINA, WISE, AFTON, WARRENTON, LAKE GASTON, PFAFFTOWN, STANLEYVILLE, WINSTON-SALEM, GREENSBORO, LAKE TOWNSEND, HIGH POINT, BURLINGTON, GRAHAM, CHAPEL HILL, CARRBORO, BETHESDA, DURHAM, RESEARCH TRIANGLE, PILOT, INGLESIDE, LOUISBURG, FRANKLINTON, LEXINGTON, THOMASVILLE, ASHEBORO, ULAH, ARCHDALE, TRINITY, HASTY, SILER CITY, BYNUM, MONCURE, PITTSBORO, RALEIGH, CARY, ALBEMARLE, PLYLER, TROY, BISCOE, MOUNT GILEAD, PEKIN, BADIN LAKE, ELDORADO, SOUTHERN PINES, PINEHURST, ABERDEEN, EAGLE SPRINGS, SEVEN LAKES, CUMNOCK, GUM SPRINGS, SANFORD, TRAMWAY, DUNN, ANDERSON CREEK, TIMBERLAKE, DUNCAN, ERWIN, ANGIER, LILLINGTON, WADESBORO, POLKTON, ROCKINGHAM, HAMLET, EAST ROCKINGHAM, LAUREL HILL, LAURINBURG, ANTIOCH, ASHLEY HEIGHTS, RAEFORD, ROCKFISH, SILVER CITY, FAYETTEVILLE, AND FORT BRAGG 954 AM EST Tue Jan 23 2018 ...Strong wind gusts will occur across the Piedmont and Sandhills of central North Carolina this morning... As skies begin to clear, expect strong wind gusts between 35 and 45 mph to occur. A wind gust of 45 mph was recorded at the Piedmont Triad airport at 1040 AM. Winds of this magnitude will be capable of knocking down large tree limbs. For your safety, you may not want to venture into wooded areas. The winds will remain gusty this afternoon though gusts between 20 and 30 mph expected.
Special weather statement, Jan 23, 9:56 AM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 956 AM EST Tue Jan 23 2018 NCZ007>010-021>026-038>041-073>077-083>086-088-231700- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- INCLUDING THE CITIES OF BUSHY FORK, CONCORD, ROXBORO, SURL, OXFORD, BUTNER, CREEDMOOR, DABNEY, HENDERSON, NORLINA, WISE, AFTON, WARRENTON, LAKE GASTON, PFAFFTOWN, STANLEYVILLE, WINSTON-SALEM, GREENSBORO, LAKE TOWNSEND, HIGH POINT, BURLINGTON, GRAHAM, CHAPEL HILL, CARRBORO, BETHESDA, DURHAM, RESEARCH TRIANGLE, PILOT, INGLESIDE, LOUISBURG, FRANKLINTON, LEXINGTON, THOMASVILLE, ASHEBORO, ULAH, ARCHDALE, TRINITY, HASTY, SILER CITY, BYNUM, MONCURE, PITTSBORO, RALEIGH, CARY, ALBEMARLE, PLYLER, TROY, BISCOE, MOUNT GILEAD, PEKIN, BADIN LAKE, ELDORADO, SOUTHERN PINES, PINEHURST, ABERDEEN, EAGLE SPRINGS, SEVEN LAKES, CUMNOCK, GUM SPRINGS, SANFORD, TRAMWAY, DUNN, ANDERSON CREEK, TIMBERLAKE, DUNCAN, ERWIN, ANGIER, LILLINGTON, WADESBORO, POLKTON, ROCKINGHAM, HAMLET, EAST ROCKINGHAM, LAUREL HILL, LAURINBURG, ANTIOCH, ASHLEY HEIGHTS, RAEFORD, ROCKFISH, SILVER CITY, FAYETTEVILLE, AND FORT BRAGG 956 AM EST Tue Jan 23 2018 ...Strong wind gusts will occur across the Piedmont and Sandhills of central North Carolina this morning... As skies begin to clear, expect strong wind gusts between 35 and 45 mph to occur. A wind gust of 45 mph was recorded at the Piedmont Triad airport at 940 AM. Winds of this magnitude will be capable of knocking down large tree limbs. For your safety, you may not want to venture into wooded areas. The winds will remain gusty this afternoon though gusts between 20 and 30 mph expected.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 2:00 AM EST | Special Weather Statement | RAH | Stanly | 45 min |
| Jan 23, 2:38 AM EST | Special Weather Statement | RAH | Randolph, Stanly | 52 min |
| Jan 23, 3:23 AM EST | Special Weather Statement | RAH | Alamance, Montgomery | 52 min |
| Jan 23, 4:05 AM EST | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Orange, Person | 55 min |
| Jan 23, 4:52 AM EST | Special Weather Statement | RAH | Durham, Granville, Vance | 53 min |
| Jan 23, 5:33 AM EST | Special Weather Statement | RAH | Warren | 57 min |
| Jan 23, 5:41 AM EST | Severe Thunderstorm Warning | RAH | Halifax, Vance, Warren | 37 min |
| Jan 23, 6:17 AM EST | Special Weather Statement | RAH | Cumberland | 43 min |
| Jan 23, 6:50 AM EST | Special Weather Statement | RAH | Johnston, Wilson | 40 min |
| Jan 23, 7:08 AM EST | Special Weather Statement | RAH | Nash | 37 min |
| Jan 23, 7:26 AM EST | Special Weather Statement | RAH | Edgecombe | 49 min |
| Jan 23, 7:32 AM EST | Special Weather Statement | RAH | Warren | 43 min |
Nearby
Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.